Alert archive / Tennessee / Special Weather Statements in 2014
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Oct 9, 2014, 11:21 AM CDT for DeKalb County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2014, 11:21 AM CDT (16:21 UTC)
- Expired
- Oct 9, 2014, 11:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
County DeKalb County, TN
The radar
The Nashville radar (KOHX), 91 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
281
WWUS84 KOHX 091621
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1121 AM CDT THU OCT 9 2014
TNZ064-065-078-091645-
DE KALB-WARREN-WHITE-
1121 AM CDT THU OCT 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...WARREN AND WHITE
COUNTIES...
AT 1119 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR SMITHVILLE...MOVING EAST AT 25
MPH.
SOME LOCATIONS IN THE PATH INCLUDE GREEN HILL AND ROCK ISLAND STATE
PARK.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
LAT...LON 3582 8548 3580 8557 3581 8558 3580 8560
3576 8589 3583 8590 3584 8588 3588 8591
3603 8554
$$
27What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 9, 8:59 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Oct 9, 8:59 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 859 AM CDT THU OCT 9 2014 .UPDATE...FOR MORNING DISCUSSION. && .DISCUSSION... HAD TO MAKE A COUPLE OF TWEAKS TO UP POPS ACROSS THE NORTH WITH THE ONGOING CONVECTION. THESE STORMS ARE NOT PARTICULARLY INTENSE...BUT A FEW CORES HAVE BEEN HIGH ENOUGH TO WARRANT AT LEAST ONE REPORT OF PEA SIZED HAIL IN ROBERTSON COUNTY. THIS IS DUE TO DECENT MID-LEVEL LAPSE RATES ACROSS THE AREA /6.5-7 DEGREES C/ AND POSSIBLY SOME WEAK FORCING DUE TO THIS BOUNDARY STATIONED JUST OFF TO OUR NORTH. WITH ALL OF THIS...SMALL HAIL AND EVEN THE POTENTIAL FOR A STRONG WIND GUST WILL LIKELY PERSIST THROUGH THE MORNING HOURS AS THESE STORMS TRAVERSE NORTHERN MIDDLE TN. UNGER && .PREV DISCUSSION... /ISSUED 629 AM CDT THU OCT 9 2014/ AVIATION... 12Z TAFS...WARM FRONT LIFTING ACROSS THE AREA WILL PRODUCE SCT SHRA/TSRA. COVERAGE AND LOCATION UNCERTAIN...SO GOING WITH VC IN TAFS. OTHERWISE...VFR WITH MAINLY S WINDS AROUND 5KT. 13 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 27
Hazardous weather outlook, Oct 9, 5:00 AM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT THU OCT 9 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-101000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT THU OCT 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY. MAIN CONCERNS WITH STRONG THUNDERSTORMS THAT DO DEVELOP WILL BE SMALL HAIL...GUSTY WINDS...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SOME STRONG THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY THROUGH TUESDAY. SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY AS A FRONTAL SYSTEM MOVES ACROSS THE MID STATE. MAIN CONCERNS WITH STRONG TO SEVERE THUNDERSTORMS THAT DO DEVELOP WILL BE HAIL...GUSTY TO DAMAGING WINDS...BRIEF HEAVY RAINFALL... AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...MAINLY MONDAY INTO TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Oct 9, 9:04 AM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
904 AM CDT THU OCT 9 2014
TNZ007>009-028-029-091445-
MACON-ROBERTSON-SUMNER-TROUSDALE-WILSON-
904 AM CDT THU OCT 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR MACON...ROBERTSON...SUMNER...
TROUSDALE AND WILSON COUNTIES...
AT 859 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PORTLAND...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE COTTONTOWN...PORTLAND...OAK
GROVE...BETHPAGE...CASTALIAN SPRINGS...WESTMORELAND...HARTSVILLE AND
LAFAYETTE.
SMALL HAIL...AND WINDS 35 TO 45 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3664 8657 3665 8653 3663 8594 3629 8613
3637 8673 3639 8674 3666 8667 3666 8659Special weather statement, Oct 9, 9:34 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
934 AM CDT THU OCT 9 2014
TNZ009-010-029>031-091515-
CLAY-JACKSON-MACON-SMITH-TROUSDALE-
934 AM CDT THU OCT 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON...MACON...SMITH
AND TROUSDALE COUNTIES...
AT 932 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HARTSVILLE...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE DIXON SPRINGS...HARTSVILLE...
LAFAYETTE...PLEASANT SHADE...RED BOILING SPRING...WHITLEYVILLE AND
MOSS.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3662 8551 3623 8560 3629 8614 3632 8616
3632 8619 3634 8621 3664 8612Special weather statement, Oct 9, 10:13 AM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1013 AM CDT THU OCT 9 2014
TNZ010-011-031>033-091600-
CLAY-JACKSON-OVERTON-PICKETT-PUTNAM-
1013 AM CDT THU OCT 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON...OVERTON...
PICKETT AND PUTNAM COUNTIES...
AT 1010 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR GAINESBORO...MOVING EAST AT
35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE WHITLEYVILLE...GAINESBORO...
STANDING STONE STATE PARK AND LIVINGSTON.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3662 8507 3651 8508 3650 8509 3641 8510
3640 8512 3629 8512 3624 8510 3614 8510
3615 8511 3614 8512 3624 8576 3662 8568
3662 8548 3663 8511Special weather statement, Oct 9, 10:51 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1051 AM CDT THU OCT 9 2014
TNZ011-033-034-091630-
FENTRESS-OVERTON-PICKETT-
1051 AM CDT THU OCT 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR FENTRESS...OVERTON AND PICKETT
COUNTIES...
AT 1050 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF LIVINGSTON...MOVING
EAST AT 35 MPH.
SOME LOCATIONS IN THE PATH INCLUDE JAMESTOWN AND ALLARDT.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3637 8470 3637 8472 3634 8473 3633 8478
3629 8480 3628 8487 3621 8491 3615 8491
3617 8526 3620 8532 3653 8529 3657 8527
3662 8528 3663 8511 3660 8477 3640 8466Local storm report, Oct 9, 11:16 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1116 AM CDT THU OCT 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 AM HAIL JAMESTOWN 36.43N 84.94W
10/09/2014 M0.70 INCH FENTRESS TN TRAINED SPOTTER
DIME SIZED HAIL FALLING IN JAMESTOWN
&&
EVENT NUMBER OHX1400634
11Special weather statement, Oct 9, 11:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1121 AM CDT THU OCT 9 2014
TNZ064-065-078-091645-
DE KALB-WARREN-WHITE-
1121 AM CDT THU OCT 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...WARREN AND WHITE
COUNTIES...
AT 1119 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR SMITHVILLE...MOVING EAST AT 25
MPH.
SOME LOCATIONS IN THE PATH INCLUDE GREEN HILL AND ROCK ISLAND STATE
PARK.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
LAT...LON 3582 8548 3580 8557 3581 8558 3580 8560
3576 8589 3583 8590 3584 8588 3588 8591
3603 8554
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:22 PM CDT | Areal Flood Advisory | OHX | Giles | 113 min |
| Oct 9, 8:29 AM CDT | Special Weather Statement | OHX | Robertson | 46 min |
| Oct 9, 9:04 AM CDT | Special Weather Statement | OHX | Macon, Sumner, Trousdale | 41 min |
| Oct 9, 9:34 AM CDT | Special Weather Statement | OHX | Clay, Jackson, Macon, Trousdale | 41 min |
| Oct 9, 9:48 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 27 min |
| Oct 9, 10:13 AM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton, Pickett | 47 min |
| Oct 9, 10:51 AM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 39 min |
| Oct 9, 10:56 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 23 min |
| Oct 9, 6:52 PM CDT | Special Weather Statement | OHX | Dickson | 38 min |
Nearby
Special Weather Statements in Tennessee, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.